IDEAS home Printed from
   My bibliography  Save this article

U-type and factorial designs for nonparametric Bayesian regression


  • Yue, Rong-Xian
  • Wu, Jing-Wen


This paper deals with the design problem for recovering a response surface by using a nonparametric Bayesian approach. The criterion for selecting the designs is based on the asymptotic average estimation variance, and three priors for the response are specified. We found the optimal design that minimizes the criterion over the lattice designs with s q-level factors and N runs. The approach we used is similar to that in Ma et al. (J. Statist. Plann. Inference 113 (2003) 323). We also obtained alternative expressions and lower bounds for the criterion corresponding to each of the three Bayes models for the two-level U-type design by using the column balance and row distance proposed in Fang et al. (J. Complexity 19 (2003) 692). These results mat be used to construct the two-level U-type designs for the nonparametric Bayesian models.

Suggested Citation

  • Yue, Rong-Xian & Wu, Jing-Wen, 2004. "U-type and factorial designs for nonparametric Bayesian regression," Statistics & Probability Letters, Elsevier, vol. 69(3), pages 343-356, September.
  • Handle: RePEc:eee:stapro:v:69:y:2004:i:3:p:343-356

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Yue, Rong-Xian, 2001. "A comparison of random and quasirandom points for nonparametric response surface design," Statistics & Probability Letters, Elsevier, vol. 53(2), pages 129-142, June.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Rong-Xian Yue & Xiao-Dong Zhou, 2010. "Bayesian robust designs for linear models with possible bias and correlated errors," Metrika: International Journal for Theoretical and Applied Statistics, Springer, vol. 71(1), pages 1-15, January.
    2. Rong-Xian Yue & Kashinath Chatterjee, 2010. "Bayesian U-type design for nonparametric response surface prediction," Metrika: International Journal for Theoretical and Applied Statistics, Springer, vol. 72(2), pages 219-231, September.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:69:y:2004:i:3:p:343-356. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.